See Alike in...

Alike App

Browser

Poe

919d

Had anyone experienced augmentation with Tramadol? Of so what treatments are you using now?

Top reply
    • glopez5065

      794d

      @Poe Can you please explain what augmentation is?

    • Poe

      914d

      You have to either find a neurologist that discussants in RLS because a lot of neurologists don't really know a lot about it? Or go to a pain management doctor. I chose a neurologist because I want a doctor who knows how to treat RLS and is knowledgeable in what medicines work best. I've already tried all the other medicines and nothing has ever even touched it besides opiates. So thankfully I found my Dr and she is amazing. Also, if you don't know this about the medicine your taking, those kinds of medications (Dopamine meds) can sometimes cause shopping/gambling addictions. So please check that out if you didn't know and watch out for signs and talk to your Dr immediately if you're noticing any signs of those.

    • TiffanyAnne

      914d

      no, i’ve only used mirapex. I’ve heard any type of opiate helps RLS - but of course they don’t prescribe it

    • Poe

      915d

      Oh no! I’m so glad nothing horrible happened. The Tramadol helped my TN as well. But the augmentation happened over years of taking it and getting worse then my dr upping the dose then getting worse again and upping the dose. He thought it was my RLS getting worse. I’ve since that a lot of drs don’t really know a lot about RLS so I see a neurologist 2 hours away from me that specializes in it now. But I went from 100 mg once a day of the Tramadol to eventually taking 100mg 4 times a day. And it was still getting worse. Then thankfully I learned about augmentation with tramadol (Tramadol and dopamine meds are the 2 meds that code it) and after a couple of years finally found my neurologist. I did over the course of about 8 months manage to get down to 200mg of the Tramadol a day but I was miserable and having symptoms all the time. It was just enough to knock the edge off but I was still taking it so I was still experiencing the augmentation. So my neurologist turreted me down by 1/2 pill every 2 weeks and started me on 2.5 mg once a day of methadone. By then end of two months I was completely off the Tramadol and taking 5mg of the methadone a day. It’s been almost a year and I’m dining fantastic. No side effects. The augmentation is completely gone. The augmentation caused me to have RLS throughout my entire body 24/7. Now if I do it it’s very mild, only in my calves, and only lasts until I take my medicine then it’s gone. The methadone greatly helps my TN as well. I have had it once really bad since starting it.

      • glopez5065

        794d

        @Poe Can you please explain what augmentation is?

    • ratdad

      915d

      I have had Tramadol before and it did not make my RLS worse that I noticed. This being said I was severely sleep deprived and taking the Tramadol for Trigeminal Neuralgia pain and mistakenly took it with Hydrocodone and therefore no extra leg movement would have woken me, I was in fact lucky that I woke up at all.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion